Views on Abilify

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6492
   Posted 3/10/2009 7:15 AM (GMT -7)   
Hi All

Has any one taken the medication Abilify? I have not had much success with antidepressants and im on my 5th one which is Effexor 150mg a day, Abilify is one that has been mentioned to me by members here and something I am going to speak to my doctor about trying. I was just interested to here of peoples views on Abilify and weather or not it has worked. I have read on the web that it is a good med to mix with Effexor, at the moment I am suffering with a lot of paranoia and im getting bad night terrors or nightmares and was also wondering if this med would help with that?.

Take Care

Ben

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 3/10/2009 8:01 AM (GMT -7)   

Ben, I just looked at this med yesterday but as all of them it causes weight gain and I am still waiting for the one that does not.

I know Karen uses this med with great success

Take Care

Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


Ne Ne
Regular Member


Date Joined Apr 2008
Total Posts : 243
   Posted 3/10/2009 8:59 AM (GMT -7)   
Ben, I take abilify and it works for me . My therapist said if you need it , it works great. I needed more than pristiq was doing. If you don't need it don't take it. Its around $400 a month without ins.Good luck



Dawn turn yeah
49 Female
Dx June 07 Crohn's take asacol 2x3 a day ,lotrel for HBP , omeprezole for stomach , potassium , calcium & Vit D , lomotil for lose stools , tramadol for pain , started humira in Feb 08 on 1 shot a week, vit-B 12 shots , crestor,off crestor,now pravastatin,off humira, pristiq, abilify,
Dx Bipolar May 08


Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6492
   Posted 3/10/2009 9:13 AM (GMT -7)   
Hi

Thanks for your input guys its good to hear how people have got on with it.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40590
   Posted 3/10/2009 10:03 AM (GMT -7)   
Hi Ben,

I take abilify and have had remarkable success with it. I also take effexor too. It does work well for me, I hope that it helps you too.

I had a problem with obsessive thinking and it took that away. Now I can focus on the situation at hand and not worry about anything.

Best wishes to you,

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18760
   Posted 3/11/2009 3:23 AM (GMT -7)   

ben, agree with karen, on effexor 300mg, went of abilify and will be back on it by the end of the week. the combination is very effective, should have stayed on, live and learn. stay well.

jamiee yeah


Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6492
   Posted 3/11/2009 11:40 AM (GMT -7)   
Jamiee

Thanks for your reply its good to here about how people are getting on with this medication.

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18760
   Posted 3/13/2009 6:35 PM (GMT -7)   

to unhappy32,

thanx for the reply. all the best to you. i am around, usually at night, funny it has been a full moon the last 3 days. Too much night shift work in the past, and i tend to do my best work at night. i find i do my best reflection at night. i meditate usually, it has been a bit harder lately due to some massive water work problems. stay safe and blessings to you. i haven't turned into a werewolf yet!! lol. some happy faces to you.

yours. jamiee smilewinkgrin tongue :-) yeah turn


sharky456
Regular Member


Date Joined Sep 2008
Total Posts : 30
   Posted 3/16/2009 3:49 PM (GMT -7)   
Be careful with abilify. It caused extreme agitation, restlessness and paranoia in me... Not to scare you, just be aware of your feelings when you start out.

Good luck!

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40590
   Posted 3/17/2009 8:14 AM (GMT -7)   
Sharky,

How many milligrams do you take? I only take 10.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 3/17/2009 2:37 PM (GMT -7)   
Ben,

You mentioned that you are having paranoia and night terrors, that is probably why your pdoc thought of Abilify. It is especially designed for people with mood changes/irritability, but it can have a lot of side effects. It is one of the newer ones in its class and has less side effects than the others. Please ask your pdoc your pdoc about other alternatives if you feel like this rx is not for you.

Olivia
Olivia
Bipolar Co-Moderator
Donate to HealingWell at http://www.healingwell.com/donate/

Only by seeking challenges can we hope to find the best in ourselves. ~Robert Rodriguez

Don't let your yesterday ruin your today.
 
 


Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6492
   Posted 3/18/2009 6:30 AM (GMT -7)   
Hi All

Thanks for the info I will need to speak to my doctor about it, Is there any other meds that people have tried which help with paranoid thinking and night terrors?

Ben

nurse2
Regular Member


Date Joined Jul 2005
Total Posts : 229
   Posted 4/4/2009 6:12 PM (GMT -7)   
Hi,
I just went off of Cymbalta after many years of success. I started having horrible joint pain again and thought that maybe it wasn't working anymore. Because it is soooooo expensive I talked my PCP into putting me back on Prozac. WRONG MOVE ON MY PART!
Degenerative disc disease,osteoarthritis, status post 4 cervical spinal surgeries with plate insertions and fusion, Lupus, Sjogren's Disease, Fibromyalgia, chronic heacaches and chronic pain.


nurse2
Regular Member


Date Joined Jul 2005
Total Posts : 229
   Posted 4/4/2009 6:25 PM (GMT -7)   
Sorry about that.....my fingers are doing crazy things tonight. Anyway, since I stopped the Cymbalta all I do is cry. This increase of my neurontin to 2700 mg. per day isn't going to work. I've got 2+ pitting edema in my legs and I feel like I just ate Thanksgiving dinner and it is hard to breath. I just tood 20mg. of Lasic and that ishelping.  My other doctor mentioned Abilify but  I think I'll pass and just go gack on the cymbalta. I could just get my purse, leave the house and never come back. I went to Brookstone for some of those house slippers with the special lining in it that confoms to your  feet. So far so good. No pain in my feet. Maybe something will go right. Hang in there everyone. We sre so lucky to have each other to talk to. I always appreciate you listening more than you .
Nurese 2 
Degenerative disc disease,osteoarthritis, status post 4 cervical spinal surgeries with plate insertions and fusion, Lupus, Sjogren's Disease, Fibromyalgia, chronic heacaches and chronic pain.


Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6492
   Posted 4/5/2009 6:23 AM (GMT -7)   
Nurse2

Thanks for the reply I hope that you get your medication sorted out soon and start to feel better, we are here to support you so keep posting and let us know how you are getting on with things.

Take Care

Ben
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:24 PM (GMT -7)
There are a total of 2,734,355 posts in 301,205 threads.
View Active Threads


Who's Online
This forum has 151325 registered members. Please welcome our newest member, artgal234.
358 Guest(s), 14 Registered Member(s) are currently online.  Details
Tnmproject, desert bound, Jasperilla, Teamchris, Gear, Scaredy Cat, reminder, Redwing57, Huddie, ChickNorris, time2reclaim, exqualls, artgal234, snowboat


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer